Alert archive / Ohio / Small Craft Advisories in 2014

Small Craft Advisory 6, NWS Cleveland, OH

April 16, 2014

NWS Cleveland, OH issued this small craft advisory at Apr 16, 2014, 10:09 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2014, 10:09 PM EDT (02:09 UTC)
Expired
Apr 17, 2014, 10:00 AM EDT
In force
12 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

037 
WHUS71 KCLE 170209
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1009 PM EDT WED APR 16 2014

LEZ142>144-171015-
/O.NEW.KCLE.SC.Y.0006.140417T0209Z-140417T1400Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
1009 PM EDT WED APR 16 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY FOR LAKE ERIE FROM MAUMEE BAY TO VERMILION
INCLUDING THE ISLANDS...WHICH IS IN EFFECT UNTIL 10 AM THURSDAY.

* WINDS AND WAVES: EAST WINDS 15 TO 25 KNOTS AND WAVES OF 3 TO 5
  FEET WILL DIMINISH ON THURSDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT.

&&

$$
1 follow-up statement
683 
WHUS71 KCLE 170723
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
323 AM EDT THU APR 17 2014

LEZ142>144-171400-
/O.CON.KCLE.SC.Y.0006.000000T0000Z-140417T1400Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
323 AM EDT THU APR 17 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING. 

* WINDS AND WAVES: EAST WINDS 10 TO 20 KNOTS AND WAVES OF 3 TO 5
  FEET WILL DIMINISH LATER THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 16, 9:11 PM EDT, 58 minutes earlier.

Area forecast discussion, Apr 16, 9:11 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
911 PM EDT WED APR 16 2014

.SYNOPSIS...
HIGH PRESSURE OVER THE AREA WILL MOVE EAST OF THE REGION TONIGHT.
LOW PRESSURE WILL MOVE NORTHEAST OUT OF IOWA INTO THE WESTERN GREAT
LAKES BY THURSDAY EVENING. A COLD FRONT WILL MOVE EAST ACROSS THE
LOCAL AREA FRIDAY AFTERNOON AND EVENING. HIGH PRESSURE WILL BUILD
EAST ACROSS THE AREA SATURDAY AND SATURDAY NIGHT. THE HIGH WILL MOVE
EAST AND ALLOW A WARM FRONT TO LIFT NORTHEAST ACROSS THE AREA
SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
HIGH PRESSURE WILL GRADUALLY SHIFT EAST AT THE SURFACE AS BROAD
UPPER LEVEL 500 MB TROUGH MOVES EAST ACROSS THE CENTRAL UNITED
STATES TONIGHT. THE EXIT OF THE SURFACE HIGH WILL ALLOW A WARMING
TREND TO DEVELOP. WINDS WILL GRADUALLY INCREASE LATER IN THE NIGHT
OUT OF THE SOUTHEAST AS THE GRADIENT TIGHTENS AHEAD OF THE NEXT
STORM SYSTEM.

BIG QUESTION IS HOW COLD WILL IT GET TONIGHT. SOME CIRRUS WILL BE
PRESENT BUT LIKELY NOT ENOUGH TO MAKE A BIG DIFFERENCE IN LOW TEMPS.

BASED ON LATEST DATA...FEEL WINDS MAY BE LIGHTER AND MORE EAST FOR A
LONGER PART OF THE NIGHT THAN THOUGHT EARLIER SO HAVE ADJUSTED LOWS
DOWN ANOTHER DEGREE OR TWO IN MUCH OF THE EAST PART OF THE AREA.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
BROAD UPPER LEVEL TROUGH WILL PUSH EAST TO MAINE BY SATURDAY MORNING
ALLOWING UPPER LEVEL RIDGE TO BUILD EAST INTO THE REGION. THE RIDGE
WILL THEN PUSH OFF THE EAST COAST BY SUNDAY AFTERNOON.

LOW PRESSURE THAT IS EXPECTED TO MOVE INTO THE WESTERN GREAT LAKES
BY THURSDAY WILL FORCE A COLD FRONT EAST ACROSS THE FORECAST AREA
FRIDAY AFTERNOON.  DUE TO THE DRY AIR IN PLACE ASSOCIATED WITH THE
HIGH PRESSURE...THE FORECAST AREA SHOULD REMAIN RY THURSDAY INTO
FRIDAY MORNING. AS THE COLD FRONT MOVES EAST ACROSS THE AREA...SOME
LIMITED MOISTURE CAN BE EXPECTED WITH THE BOUNDARY. WILL KEEP THE
MENTION OF SHOWERS GOING FOR THE AFTERNOON INTO THE EARLY EVENING
WITH THE FRONT.

HIGH PRESSURE BUILDS IN FOR SATURDAY WITH A BRIEF BREAK FROM
PRECIPITATION THROUGH SATURDAY NIGHT.

DUE TO THE RETREAT OF THE COLD AIR MASS IN PLACE RIGHT NOW BEGINNING
ON THURSDAY...WE SHOULD START TO SEE WARM AIR ADVECTION TAKE PLACE.
THIS WILL HELP TO PUSH TEMPERATURES BACK UP TO NEAR NORMAL FOR THE
AREA. MODELS ARE CONSISTENT IN NOT SHOWING ANY MAJOR COLD AIR
OUTBREAKS ACROSS THE AREA THROUGH THE EXTENDED PERIODS. WILL BE
LEANING IN THE DIRECTION OF THE SREF TEMPERATURES THROUGH THIS
PERIOD. SREF HAS VERIFIED QUITE WELL OVER THE LAST SEVERAL RUNS AND
APPEARS TO HAVE A GOOD HANDLE OVER THE CURRENT SITUATION.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE EXTENDED FORECAST...STARTING 12Z MONDAY...IS CHARACTERIZED BY
NORMAL TO ABOVE NORMAL TEMPERATURES. THE UPPER LEVEL PATTERN WILL
BECOME NEARLY ZONAL THROUGH ABOUT TUESDAY...THEN BEGIN TO BUCKLE AS
LONG WAVE RIDGE BEGINS TO SET UP ACROSS THE NORTHERN ROCKIES EARLY
MONDAY. THE RIDGE AMPLIFIES AND PUSHES EAST IN RESPONSE TO AN UPPER
LOW THAT WILL DIG OVER THE PAC NORTHWEST. THE RIDGE THEN LINGERS
OVER THE CLEVELAND FORECAST AREA AT LEAST THROUGH THURSDAY. IN
SHORT...WE ARE DONE WITH THE COLD FOR AWHILE AND CAN FINALLY WELCOME
SPRING.

MONDAY LOOKS TO BE THE BEST BET FOR RAIN AND EVEN A RUMBLE OF
THUNDER. CONFIDENCE IS LOW REGARDING THE THUNDER...SO THIS UPDATE
WILL ONLY MENTION RAIN SHOWERS.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
HIGH PRESSURE OVER NEW YORK STATE WILL CONTINUE TO SLOWLY MOVE
EAST. VFR WITH PATCHES OF HIGH CLOUDS. THE EAST FLOW WILL VEER
FROM THE SOUTH THURSDAY.

.OUTLOOK...NON VFR MAY DEVELOP FRIDAY AND PERSIST INTO SATURDAY.

&&

.MARINE...
HIGH PRESSURE THAT WAS OVER THE EASTERN LAKES WILL MOVE EAST TONIGHT
AND AN EAST OR SOUTHEAST WIND WILL BE ON THE INCREASE. THE WINDS
WILL BE STRONGEST ON THE WEST END FOR SEVERAL HOURS LATE THIS
EVENING. THE WINDS AND WAVES COULD BE CLOSE TO SMALL CRAFT ADVISORY
CRITERIA. AT THIS TIME WILL KEEP THE WINDS AT 15 TO 20 KNOTS AND THE
WAVES TO 2 TO 4 FEET. THIS WILL HAVE TO BE MONITORED.

A WEAK COLD FRONT WILL MOVE THROUGH ON FRIDAY. THE WINDS AND WAVES
WILL BE MARGINAL FOR A POSSIBLE SMALL CRAFT ADVISORY FRIDAY NIGHT.
THIS WILL HAVE TO BE WATCHED.

SOUTHWEST WINDS RETURN SUNDAY AND A WEAK COLD FRONT MOVES THROUGH
EARLY MONDAY. THE WINDS WILL BE NORTHEAST AFTER THE FRONTAL
PASSAGE...BUT THEY SHOULD BE LIGHT AND SHOULD NOT PROMPT THE NEED
FOR A SMALL CRAFT ADVISORY. HOWEVER...AS THE WINDS BECOME  NORTHWEST
TUESDAY INTO TUESDAY NIGHT...A SMALL CRAFT ADVISORY MAY BE NEEDED
ESPECIALLY ON THE EAST END.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...LOMBARDY
NEAR TERM...LOMBARDY
SHORT TERM...LOMBARDY
LONG TERM...MAYERS
AVIATION...KOSARIK
MARINE...KIELTYKA
Hazardous weather outlook, Apr 16, 3:52 AM EDT, 18 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
352 AM EDT WED APR 16 2014

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-170800-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
352 AM EDT WED APR 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-170800-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
352 AM EDT WED APR 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.